MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; DOUBLE FENESTRATED GRASPER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; DOUBLE FENESTRATED GRASPER
Model Number 420189-12
Medical Device Problem Codes Unintended System Motion (1430); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the double fenestrated grasper instrument was unable to be removed from the arm and had to be removed with force.The procedure was completed with a backup instrument and there was no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the double fenestrated grasper instrument involved with this complaint and completed the device evaluation.Failure analysis investigation did not confirm the reported failure.Failure analysis found the instrument was installed and removed several times from the systems arm with no issues.The instrument passed the recognition and engagement tests when it was placed and driven on an in-house system.This instruments grip tips were not moving intuitively, i.E.They were not following the surgeon side console (ssc) master tool manipulator (mtm) input commands smoothly.The instrument was transferred to engineering for further evaluation.The instrument was re-tested on in-house system and non-intuitive motion was confirmed.Grips opened/closed properly, but pitch and yaw motions at wrist were opposite of the mtm commands.After removing the instrument, it was observed that the main tube orientation at the "home position (initial orientation upon completion of instrument engagement) was off by nearly 180 degrees compared to a known good instrument.With instrument main tube manually rotated to home position, the roll gear tab was confirmed to be in a different location compared to a known good instrument.Roll gear was able to be removed and re-installed to correct orientation, and it was confirmed that this resolved the non-intuitive motion.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
DOUBLE FENESTRATED GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17067239
Report Number2955842-2023-15664
Device Sequence Number12434635
Product Code NAY
UDI-Device Identifier00886874111581
UDI-Public(01)00886874111581(10)N10190502
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420189-12
Device Catalogue Number420189
Device Lot NumberN10190502 297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2020
Initial Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown